CSN Login
Members Online: 16

First chemo cycle & illness

Cierasmom29
Posts: 1
Joined: Aug 2012

Had my first of 6 cycles on chemo last Thursday. I have been so ill ever since. I am wondering what others experiences were like. I am on carbotaxol.

2timothy1 7's picture
2timothy1 7
Posts: 331
Joined: Jan 2012

Hi there and welcome! Two thing helped me during my chemo rounds. One is staying hydrated. I couldn't bring myself to drink enough. So the dr setup home health to bring me fluids after each round to be infused thru my port. They will show you how. Just ask dr bout this. I infused saline for couple days after each round. Big help!

The other help was to keep up on nausea meds after each round . I probably stayed on zofran for the first 2-3 days after each chemo round. If that doesn't work ask your dr to prescribe another one. Don't suffer without at least trying something different!

Chemo also mademe constipated. Take those softgels starting the day befor your chemo and continue several days after.

Hope this helps. Your next round may be entirely different experience. Do you have an IP port?

Also just learned bout holding cold metal water bollltle filled with ice while chemo goes in to prevent neuropathy. This shrinks capillaries so the chemo doesn't concentrate there. Wish I would have known that trick!

Best of luck and let us know how next round goes!
Shawnna

Mwee's picture
Mwee
Posts: 1313
Joined: Nov 2009

I'm so glad that you found us. Carbo/taxol is the most common chemo treatment that most of us have been given. We know how ill you've been feeling. First, you can do this and we'll be there with you all the way. I'm a 6 year survivor and I can tell you that the wonderful women on the board have helped me more than I can say. My first advice would be to write down all your symptoms so you can report them to your ONC or chemo nurses. You're not being a wimp, they need to know for sometimes they need to make adjustments in your meds or can help you manage your chemo more easily. Second, you've probably been told that you need to drink lots of fluids and that you're going to experience chemo fatique, so give in to it and rest as much as possible. No questions are out of bounds here... we tend to talk about poop alot... for chemo seems to effect the digestive tract differently for different patients. For me it's unbelieveable constipation. Just let us know how we can help.
(((HUGS))) Maria

Cafewoman53's picture
Cafewoman53
Posts: 732
Joined: Jul 2010

Sorry you have had to join our group but I think you will get lots of support and also some good info. When I did Carbo/ taxol I was okay for a couple of days due to the pre- meds and meds I was given, then wham I was knocked down for about three days.so I just rested as much as I could and tried to stay hydrated. If you are really having a hard time you should contact your dr just to see if another medication would help.everyone is different and there are a lot of different meds they can try. One thing I learned from this board was before the nausea got real bad eat a pop cycle, it worked for me.Good luck
Colleen

kikz's picture
kikz
Posts: 1266
Joined: Jun 2010

You have already gotten a lot of good advice. I would feel fine until day 3 after chemo and then was sick for 3 or 4 days. It was hard to eat or drink much. I drank Ensure along with whatever I could eat. After those few days I usually felt very well. Then I could eat better and make up for the time I was ill. It is hard but know you will get through it and will feel well again.

The ladies here are a Godsend. Without them to lean on I can't imagine getting through the last couple of years.

My very best to you.

Karen

lovesanimals's picture
lovesanimals
Posts: 1209
Joined: Sep 2011

You've come to the right place for information and support. I too was on six cycles of carbo/taxol every three weeks, over a three and a half month period. The side effects that I felt most were overwhelming fatigue, loss of appetite, and constipation, all of which hit me hard for the first five or six days and then I felt a lot better after that. To to keep ahead of the constipation, I started taking Miralax about two days or so before my next treatment. I was lucky to never experience any nausea or vomiting. The cancer center gave me a pre-med of anti-nausea med before my carbo/taxol, plus I had anti-nausea pills for at home. I always took them for the first day after my treatment to ward off any potential nausea.

Right now, you're feeling really bad but we know you will get through this! And you're not alone in this journey. Please come to this board anytime; the ladies on this board are wonderful!

Take care,
Kelly

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network